MAUDE Adverse Event Report: COVIDIEN 1616G LTX CATH 5 CC 2-WAY 16FR; CATHETER, UROLOGICAL

COVIDIEN 1616G LTX CATH 5 CC 2-WAY 16FR; CATHETER, UROLOGICAL
Model Number 1616
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported the balloon was unable to deflate and the catheter was unable to be removed.The balloon later deflated on it's own and came out.There was no injury to the patient.There was no medical intervention given to the patient.
 
Additional Manufacturer Narrative
The device history record could not be retrieved as the returned sample received was not in complete condition where the funnel part is not available.The traceability of the catheter was printed on the funnel.Without the information, dhr will not be available as the lot number is unknown.A sample received was not in actual condition as it was being cut at the shaft area.However further investigation had been conducted.The sample was subjected to inflation test by which 10 ml water had been used as recommended in the specification.It was observed that the sample was able to inflate as per normal practice, however the balloon of the sample was found lifting.When the syringe is removed from the airline, the sample found to be deflated slowly, not as per normal practice even though the catheter was being cut at the shaft area.The sample received was confirmed as partial deflation.Thus, the reported condition was confirmed.The root cause of the balloon lifting is due to 3rd layer & 4th latex layer after balloon was not properly bonded.The pressure from the water inside the balloon will press the lumen of the catheter (weak area), led to excess water inside the balloon cannot flow out through the dink eye.This has led to balloon lifting.This nonconformance will be documented in for further investigation and the action plan will be specified.

Brand Name
1616G LTX CATH 5 CC 2-WAY 16FR
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
COVIDIEN
mediquip sdn.bhd. padang lati,
kangar, perlis
MY 
MDR Report Key9604124
Report Number9611712-2020-00101
Device Sequence Number2416688
Product Code KOD
UDI-Device Identifier10884521016286
UDI-Public10884521016286
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1616
Device Catalogue Number1616
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date03/13/2020
Patient Sequence Number1